Alert archive / Kentucky / River Flood Warnings in 2014

River Flood Warning 4, NWS Louisville, KY

February 5, 2014Warren County, Kentucky

NWS Louisville, KY issued this river flood warning at Feb 5, 2014, 8:09 AM CST for Warren County, Kentucky. It took effect at Feb 5, 2014, 9:06 AM CST. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Feb 5, 2014, 8:09 AM CST (14:09 UTC)
In effect from
Feb 5, 2014, 9:06 AM CST
Expired
Feb 6, 2014, 5:47 AM CST
In force
21 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

County Warren County, KY

The radar

The Nashville radar (KOHX), 74 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Drakes Creek near Alvaton (ALVK2). The gauge peaked at 27.32 ft at Feb 5, 2014, 5:00 PM CST.

actionminormoderate10203002/0502/0602/07
Action stage
22 ft
Minor stage
24 ft
Moderate stage
35 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03314000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

651 
WGUS43 KLMK 051409
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
909 AM EST WED FEB 5 2014

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Drakes Creek near Alvaton

affecting the following counties in Kentucky...Warren.

.Up to 2 inches of rain over the last 18 hours caused the creek
to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Never attempt to cross any flooding roads. This is 
especially dangerous at night. Continue to monitor NOAA Weather radio
or commercial broadcasts for further information. If you are affected
by these crests take any necessary precautions.
 
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

The next statement will be issued this afternoon.

&&

KYC227-060209-
/O.NEW.KLMK.FL.W.0004.140205T1506Z-140206T1014Z/
/ALVK2.1.ER.140205T1506Z.140206T0000Z.140206T0414Z.NO/
909 AM EST WED FEB 5 2014

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Drakes Creek near Alvaton.
* until late tonight.
* At  8:45 AM Wednesday the stage was 21.4 feet. 
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 23.9 feet by this evening. The river will fall 
  below flood stage by tonight.
* Flood History...This crest compares to a previous crest of 23.9  
  feet on May 20 2009.


&&

LAT...LON 3685 8632 3697 8632 3699 8646 3684 8646

$$
CMC
3 follow-up statements
451 
WGUS83 KLMK 051652
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1152 AM EST WED FEB 5 2014

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Drakes Creek near Alvaton
  Green River at Woodbury 
  Green River at Rochester 
 
affecting the following counties in Kentucky...Butler...Edmonson...
Muhlenberg...Ohio...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Never attempt to cross any flooding roads. This is 
especially dangerous at night. Continue to monitor NOAA Weather radio
or commercial broadcasts for further information. If you are affected
by these crests take any necessary precautions.
 
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

The next statement will be issued tonight.

&&

KYC227-060452-
/O.EXT.KLMK.FL.W.0004.000000T0000Z-140206T1350Z/
/ALVK2.1.ER.140205T1420Z.140206T0000Z.140206T0750Z.NO/
1152 AM EST WED FEB 5 2014

The Flood Warning continues for
  the Drakes Creek near Alvaton.
* until Thursday morning.
* At 10:45 AM Wednesday the stage was 23.5 feet. 
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.8 feet by this
  evening. The river will fall below flood stage after midnight 
  Thursday.
* Flood History...This crest compares to a previous crest of 25.0  
  feet on Feb 25 2011.

&&

LAT...LON 3685 8632 3697 8632 3699 8646 3684 8646

$$

KYC031-227-060452-
/O.EXT.KLMK.FL.W.0001.000000T0000Z-140209T0142Z/
/WDBK2.1.ER.140205T1010Z.140205T1800Z.140208T1942Z.NO/
1152 AM EST WED FEB 5 2014

The Flood Warning continues for
  the Green River at Woodbury.
* until Saturday evening.
* At 11:00 AM Wednesday the stage was 35.0 feet. 
* Flood stage is 33.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 36.2 feet by this
  afternoon. The river will fall below flood stage Saturday early 
  afternoon.
* Impact...At 37.0 feet...Several county roads flood near Woodbury.
* Flood History...This crest compares to a previous crest of 36.0  
  feet on Apr 30 2013.

&&

LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
      3716 8665 3713 8641             

$$

KYC031-177-183-060452-
/O.EXT.KLMK.FL.W.0002.140205T2015Z-000000T0000Z/
/RCHK2.1.ER.140205T2015Z.140208T0000Z.000000T0000Z.NO/
1152 AM EST WED FEB 5 2014

The Flood Warning continues for
  the Green River at Rochester.
* from this afternoon until further notice.
* At  7:00 AM Wednesday the stage was 16.0 feet. 
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 20.6 feet by Friday evening.
* Flood History...This crest compares to a previous crest of 20.5  
  feet on Mar 22 2008.

&&

LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680

$$
CMC
139 
WGUS83 KLMK 060220
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
920 PM EST WED FEB 5 2014

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Drakes Creek near Alvaton 
 
affecting the following counties in Kentucky...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Never attempt to cross any flooding roads. This is 
especially dangerous at night. Continue to monitor NOAA Weather radio
or commercial broadcasts for further information. If you are affected
by these crests take any necessary precautions.
 
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

The next statement will be issued by Thursday Morning.

&&

KYC227-061420-
/O.EXT.KLMK.FL.W.0004.000000T0000Z-140206T1634Z/
/ALVK2.1.ER.140205T1420Z.140205T2245Z.140206T1034Z.NO/
920 PM EST WED FEB 5 2014

The Flood Warning continues for
  the Drakes Creek near Alvaton.
* until Thursday morning.
* At  8:45 PM Wednesday the stage was 26.8 feet. 
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 27.1 feet by 
  after midnight Thursday. The river will fall below flood stage 
  early Thursday.
* Flood History...This crest compares to a previous crest of 27.2  
  feet on May 8 1995.

&&

LAT...LON 3685 8632 3697 8632 3699 8646 3684 8646


$$
243 
WGUS83 KLMK 061147
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
647 AM EST THU FEB 6 2014

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Drakes Creek near Alvaton
 
affecting the following counties in Kentucky...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.This will be the last statement for this event.

&&

KYC227-061217-
/O.CAN.KLMK.FL.W.0004.000000T0000Z-140206T1634Z/
/ALVK2.1.ER.140205T1420Z.140205T2245Z.140206T1036Z.NO/
647 AM EST THU FEB 6 2014

The flood warning is cancelled for
  the Drakes Creek near Alvaton.
* At  5:45 AM Thursday the stage was 21.9 feet. 
* Flood stage is 22.0 feet.
* Fell below flood stage at 5:36 AM Thursday.
* Forecast...The river will continue to fall to 13.2 feet by Friday 
  morning.

&&

LAT...LON 3685 8632 3697 8632 3699 8646 3684 8646

$$
CMC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Feb 5, 7:42 AM CST, 27 minutes earlier.

Area forecast discussion, Feb 5, 7:42 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
842 AM EST Wed Feb 5 2014

...Forecast Update...
Issued at 840 AM EST Wed Feb 5 2014

Ongoing forecast looks pretty good. Temperatures now are about as
warm as it will get today as winds pick up from the west and
northwest. Should see readings drop into the upper 20s by Noon along
and west of the I-65/I-71 corridors and by a few hours later to the
east. Still have a chance for some light snow the rest of the day,
as soundings indicate a deepening of the moist layer as the
weakening upper low moves just north of our area. The best chances
still look to be across the north, and radar is showing a batch
moving along the southern IL/IN border. We may see another tenth or
two accumulate from these showers.

.SHORT TERM (Now through Thursday)...
Issued at 315 AM EST Tue Feb 5 2014

Now - Thursday...

...Traveler's Advisory Will Replace Winter Weather Headlines This
Morning...

The back edge of the main precipitation shield is now along the I-75
corridor. This precipitation, mostly in the form of rain at this
point, will quickly exit east by 3 AM EST. A few areas are probably
still cold enough to support freezing rain along and north of the
I-64 corridor, but for the most part the wintry problems are briefly
over. Still have several flood advisories out for southeastern
portions of the CWA standing water and roadways under water. Things
should improve through the pre-dawn hours since rain is ending.

Focus will now shift to smaller concerns regarding the lighter
precipitation, and in what form it will fall in through the morning
hours. Temperatures are starting to slowly decline back toward, and
just below, freezing and will continue to do so as the surface low
quickly pushes off to the north and east. This will be a slow
decline through dawn with patches of drizzle or very light rain
until temps fall below freezing. Since moisture is very shallow
right now as this dry slot pushes through, we will transition to
pockets of freezing drizzle or light freezing rain once surface
temps fall back below freezing. Moisture will then deepen back to
the point where ice crystals will be introduced by mid to late
morning and p-type will transition to scattered snow showers. Will
handle these minor p-type challenges with a Traveler's Advisory
(SPS) once the headlines are dropped. There is some concern about
wet roadways re-freezing, but think the temp drop will be slow
enough that this would be isolated. There also could be lingering
slick spots, especially across southern Indiana where temps did not
get above freezing.

Could see a dusting to a quarter inch of snow from today's snow
showers, especially across southern Indiana and north central
Kentucky, but otherwise they aren't expected to cause much of a
problem. Temperatures will struggle under the heavy cloud cover and
steady northwest flow. Expect a rise only to the upper 20s across
southern Indiana, and temps will actually stay steady or fall
through the day in Kentucky. One other concern, will be that winds
will be steady out of the WNW around 15 mph, gusting to 20-25 at
times. This could put some strain on already iced power lines and
limbs.

We'll be dry by tonight continuing on Thursday as benign zonal flow aloft
and surface high pressure build into the region. Temperatures are
expected to drop to around 10 across southern IN and range from 15
to 20 across central KY tonight. Highs will only struggle to around
20 across southern IN, and into the 20s across KY.

.LONG TERM (Thursday night through Tuesday)...
Issued at 315 AM EST Wed Feb 5 2014

Models have had some difficulty over the last few days predicting
the overall weather pattern for late this week into early next week.
Current trends suggest a transient, progressive quasi-zonal pattern
with embedded shortwaves that could lead to periodic precipitation.
However, no major storms are evident at this time.

In such a pattern, one would expect potentially significant
differences in timing and strength of systems. In this case,
however, while differences exist, there is some continuity in signal
between the latest GFS and ECMWF deterministic models, and to some
extent the Canadian GEM as well. The models show potential for a
weak weather system Saturday and again next Tuesday. More on that
below.

The extended period will start with a weakening shortwave moving
quickly across the TN Valley Thursday night. This system should come
through dry as it encounters confluent flow aloft with no surface
reflection. Looks like only clouds at this point, with some clearing
by Friday morning. Low temps Friday morning should be quite cold
again, with 2-6 above zero over south-central IN to the lower/mid
teens over south-central Kentucky.

On Friday night as the next shortwave approaches, clouds will
increase and light snow could move in by Saturday morning. This is
not a sure bet based on the progressive flow pattern, but given
model continuity, have raised POPs some for Saturday. Precipitation
should be snow over southern IN and the northern half of central KY,
with a chance of light snow becoming a chance of light rain or a
rain/snow mix over parts of south-central KY.

As this system moves away, conditions remain chilly with high temps
Sunday in the mid 20s to mid 30s from north to south, then even
colder Monday with highs lower 20s in southern IN to near 30 over
south-central KY. Raw ECMWF surface temps Monday morning actually go
below zero over southern IN into north-central KY, with the GFS
warmer. For now, have lows again in the 2-6 above zero range in
southern IN, 5-10 over north-central and east-central KY and low-mid
teens downstate. Certainly cold.

On Tuesday, GFS and ECMWF agree overall that another shortwave could
bring another round of at least light snow to our area. Such
agreement in this pattern is actually a bit surprising that far out,
but is subject to change.

So, bottom line is that the cold winter season we have had should
continue through the extended period, with a couple chances of some
wintry precipitation, but no major storms expected at this time.

&&

.AVIATION (12Z TAF Update)...
Updated at 620 AM EST Wed Feb 5 2014

Low pressure now east of Cincinnati will pull away and high pressure
will rapidly build towards Kentucky from the west. Westerly winds
will increase readily right around the time this TAF issuance time.
West winds averaging 13 to 15kt with some gusts over 20kt may be
expected during the mid-morning hours, veering to the northwest and
maintaining these speeds by early afternoon. Northwest winds will
continue around 10kt from early evening through the overnight
hours.

Low strato-cu will continue all day and tonight as well. Current IFR
ceilings will slowly rise to low end MVFR toward 14 to 15z for SDF
and BWG, and an hour or so later for LEX. MVFR ceilings will continue
to slowly rise towards and eventually above 2k feet by early to mid
afternoon. MVFR ceilings are expected tonight as well.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........RJS
Short Term.....BJS
Long Term......TWF
Aviation.......JSD
Hazardous weather outlook, Feb 5, 3:39 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 AM EST WED FEB 5 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-060945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND
439 AM EST WED FEB 5 2014 /339 AM CST WED FEB 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES WILL SLOWLY FALL BACK BELOW FREEZING TODAY WITH ANY
LINGERING PATCHES OF DRIZZLE CHANGING TO FREEZING DRIZZLE.
PRECIPITATION TYPE WILL THEN CHANGE OVER TO ISOLATED TO SCATTERED
LIGHT SNOW SHOWERS LATE THIS MORNING THROUGH THE AFTERNOON. THIS
PATCHY AND LIGHT PRECIPITATION IS NOT EXPECTED TO CAUSE ADDITIONAL
IMPACTS TO ROADWAYS...HOWEVER ISOLATED SLICK SPOTS WILL STILL
REMAIN. USE CAUTION IF TRAVELING THIS MORNING AND WATCH FOR BLACK
ICE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A WEAK WEATHER SYSTEM COULD BRING A ROUND OF LIGHT SNOW TO SOUTH-
CENTRAL INDIANA AND MUCH OF CENTRAL KENTUCKY ON SATURDAY. THIS
COULD CAUSE A LIGHT ACCUMULATION OF SNOW IN SOME LOCATIONS.
ANOTHER WEATHER SYSTEM COULD ALSO BRING SOME LIGHT SNOW TO THE
AREA ON TUESDAY. THESE SYSTEMS WILL BE MONITORED IN THE COMING
DAYS.

IN ADDITION...COLD AIR COULD CAUSE WIND CHILLS TO BE AROUND ZERO
OVER SOUTH-CENTRAL KENTUCKY FRIDAY MORNING...AND FROM ZERO TO 5
BELOW ZERO MONDAY MORNING OVER SOUTH-CENTRAL KENTUCKY AND NORTH-
CENTRAL AND EAST-CENTRAL KENTUCKY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WINTER WEATHER TO THE NATIONAL
WEATHER SERVICE. FACEBOOK AND TWITTER ARE GREAT WAYS TO CONTACT US.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ061>067-070>078-081-082-060945-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
439 AM EST WED FEB 5 2014 /339 AM CST WED FEB 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES WILL SLOWLY FALL BACK BELOW FREEZING TODAY WITH ANY
LINGERING PATCHES OF DRIZZLE CHANGING TO FREEZING DRIZZLE.
PRECIPITATION TYPE WILL THEN CHANGE OVER TO ISOLATED LIGHT SNOW
SHOWERS LATE THIS MORNING THROUGH THE AFTERNOON. THIS PATCHY AND
LIGHT PRECIPITATION IS NOT EXPECTED TO CAUSE ADDITIONAL IMPACTS TO
ROADWAYS...HOWEVER ISOLATED SLICK SPOTS WILL STILL REMAIN. USE
CAUTION IF TRAVELING THIS MORNING AND WATCH FOR BLACK ICE.
ADDITIONALLY...STANDING WATER AND FLOODED ROADWAYS STILL REMAIN
FROM RECENT HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A WEAK WEATHER SYSTEM COULD BRING A ROUND OF LIGHT SNOW TO MUCH
OF CENTRAL KENTUCKY ON SATURDAY...WITH RAIN OR SNOW POSSIBLE OVER
PARTS OF SOUTH-CENTRAL KENTUCKY. THIS COULD CAUSE A LIGHT
ACCUMULATION OF SNOW IN SOME LOCATIONS. ANOTHER WEATHER SYSTEM
COULD ALSO BRING SOME LIGHT SNOW TO THE AREA ON TUESDAY. THESE
SYSTEMS WILL BE MONITORED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WINTER WEATHER TO THE NATIONAL
WEATHER SERVICE. FACEBOOK AND TWITTER ARE GREAT WAYS TO CONTACT US.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

BJS/TWF

In the hours before

Special weather statement, Feb 5, 2:56 AM CST, 5 hours 13 minutes before
TRAVELERS ADVISORY
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 AM EST WED FEB 5 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-051700-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND
356 AM EST WED FEB 5 2014 /256 AM CST WED FEB 5 2014/

...TRAVELERS ADVISORY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED
A TRAVELERS ADVISORY FOR PATCHY SLICK SPOTS AND POCKETS OF
FREEZING DRIZZLE...WHICH IS IN EFFECT FROM NOW UNTIL NOON EST.

WINTRY PRECIPITATION HAS MOSTLY ENDED ACROSS THE REGION WITH
TEMPERATURES HOVERING AROUND AND JUST ABOVE FREEZING EARLY THIS
MORNING. AS TEMPERATURES BEGIN TO FALL BACK BELOW FREEZING
ACROSS CENTRAL KENTUCKY AND INTO THE MID 20S ACROSS SOUTHERN
INDIANA LATER THIS MORNING...POCKETS OF LINGERING DRIZZLE WILL
CHANGE TO FREEZING DRIZZLE. THIS COULD CREATE A FEW SLICK SPOTS
FOR THE MORNING COMMUTE TO GO ALONG WITH THE SLICK SPOTS LEFT OVER
FROM TUESDAY'S WINTER WEATHER. BY LATE THIS MORNING...
PRECIPITATION WILL CHANGE OVER TO ISOLATED TO SCATTERED LIGHT SNOW
SHOWERS. A DUSTING TO A QUARTER OF AN INCH COULD OCCUR WITH SOME
OF THESE SNOW SHOWERS BUT OVERALL IMPACTS TO ROADWAYS ARE NOT
ANTICIPATED.

USE CAUTION IF TRAVELING THIS MORNING AND WATCH FOR BLACK ICE...
ESPECIALLY ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND YOUR LOCAL MEDIA
FOR THE LATEST ON THIS WINTER WEATHER SITUATION. MORE
INFORMATION..ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

BJS
Special weather statement, Feb 5, 3:03 AM CST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 AM EST WED FEB 5 2014

KYZ061>067-070>078-081-082-051700-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
403 AM EST WED FEB 5 2014 /303 AM CST WED FEB 5 2014/

...ISOLATED SLICK SPOTS AND LINGERING NUISANCE FLOODING...

TEMPERATURES WILL FALL BACK BELOW FREEZING AROUND DAWN THROUGH MID
MORNING AND POCKETS OF BLACK ICE COULD DEVELOP OR PERSIST.
ADDITIONALLY...WATCH FOR STANDING WATER OR FLOODED ROADWAYS FROM
LAST NIGHT'S HEAVY RAINFALL. FLOODED ROADWAYS AND BLACK ICE ARE
HARD TO SEE IN THE DARK SO USE CAUTION IF TRAVELING THIS MORNING.

BJS
Local storm report, Feb 5, 5:06 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
606 AM EST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FREEZING RAIN    DANVILLE                37.64N  84.77W
02/04/2014  E0.33 INCH       BOYLE              KY   DEPT OF HIGHWAYS

            BOYLE COUNTY ROAD CREWS WERE OUT ALL NIGHT CLEARING
            DOWNED TREES FROM ICE THAT ACCUMULATED BETWEEN A A
            QUARTER AND A HALF INCH.

&&

EVENT NUMBER LMK1400187

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 6:11 PM CSTAreal Flood AdvisoryLMKButler, Logan, Ohio, Warren3 hr
Feb 4, 8:24 PM CSTFlash Flood WarningLMKLogan, Warren3 hr
Feb 4, 10:59 PM CSTAreal Flood AdvisoryLMKGreen, Taylor6 hr
Feb 4, 11:55 PM CSTAreal Flood AdvisoryLMKAdair, Boyle, Casey, Garrard, Lincoln, Madison and 2 more3 hr
Feb 5, 5:34 AM CSTRiver Flood WarningLMKButler, Warren4 days
Feb 5, 5:34 AM CSTRiver Flood WarningLMKButler, Muhlenberg, Ohio6 days
Feb 5, 6:10 AM CSTRiver Flood WarningLMKBourbon29 hr
Feb 5, 10:17 AM CSTRiver Flood WarningLMKHardin, Nelson60 hr
Feb 5, 10:35 AM CSTRiver Flood WarningLMKEdmonson66 hr
Feb 5, 10:55 AM CSTRiver Flood WarningLMKNicholas, Robertson71 hr

Nearby

River Flood Warnings in Kentucky, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.